| Model Number |
CB1415030040OTW |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/24/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A physician was using a chocolate pta balloon for the treatment of a plaque soft tissue lesion in the mid right anterior tibial artery.There was no tortuosity or calcification.A 6fr non medtronic sheath and a 0.014 non medtronic guidewire was used.The device was prepped as per the ifu with no issues identified.It was reported the balloon was inflated to nominal with a slow inflation.No resistance noted during advancement.When coming down with balloon they had difficulty pulling catheter out in vessel.Cage on the chocolate balloon was damaged after single inflation, the cage detached partially off the balloon in the vessel.Break/facture occurred at the tip/balloon, removed within sheath and no detached portion remains in the patient.Another balloon was used to complete the case.No patient injury reported for this event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis: the device returned.A visual inspection of the balloon and cage could only find that the distal cage struts were slightly bent.The device was flushed and an 0.014¿ guidewire was loaded through the tip and exited the luer with no difficulties.An indeflator was attached to the device and the balloon was inflated to nominal pressure of 9atms with no issues noted.The balloon was inflated to rated burst pressure (rbp) of 14atms with no issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.